While on Seroquel (for several month), I began experiencing severe insomnia, sometimes getting 1 or 2 hours of sleep a night... and many,many nights, ZERO hours of sleep. This, of course, took me off of work. Dr. decided @ that point to take me off the Seroquel ('clean out my system and start over'). The whole process took about 2 months until I started to feel halfway normal again. After speaking to the Dr. and telling him I still wasn't getting enough sleep after returning to work (2 or so hours a night), his response was he did not know what to tell me. I assume he did not want to put me on any sleep medication. I started Melatonin on my own and finally began to get some relief. Now that I am not on Seroquel, I find that I do not require the amount of sleep that I did while taking it. However, due to that, being nocturnal by nature, I have a tendency to short myself sleep wise even though I know it is not in my best interest and that I am an adult and should be able to go to bed when I should! (lol). Anyway, has anyone else experienced insomnia while on Seroquel?? (I was on 600 mg at the time). Thanks
11 Jul 2011
Hey will it ever stop?
While it is very uncommon, insomnia is a serious side effect of seroquell. For curiosity sake, check ou the following link for the side effects of seroquel, it lists trouble sleeping as a side effect:
Just wanted to share,
28 Jul 2011
Quit the opposite. 200 mgs of seroquel puts me right to sleep. 600 mg should certainly do the job. It seems as though you have other issues going on that have nothing to do with the seroquel. You may as well come off the seroquel and try something else for sleep as seroquel certainly isn't helping.
17 Nov 2012
That is very unusual. I found seroquel the ONLY thing that ever has put me to sleep! Maybe cut down your mg? I was on 300 and it knocked me out while other medications and i mean all of them did absolutely nothing to or for me. I wish you much luck. Have you tried 5HTP and than melatonin? It's worth a shot.
7 Mar 2013
I was actually on 800 mg and could not sleep for days. they actually put me in nutward thinking i was on other drugs. Their idea was to give me more tranquiliseres which had the same affect as serequil, it made me speed like i was on uppers. i still have not found any sleep meds that work so i sleep 2-4 hours here and there when possible. hope this helps you some. cheryl
9 Mar 2013
i take 800mg of seroquel, 400mg at bedtime and then 400mg when i wake up in 1-3 hours... i was taking 1200mg but it didn't do anything else, at first it helped but then not really... my dr. just added remeron to my long list of drugs... 15mg, then 30mg and now 45mg... and do you know what??? i have been getting 5 to 6 hours of sleep a night, maybe not all at once but pretty darn close... and i actually feel like taking a nap later!!! it was to help with my depression but turned out to be a serendipity!!! good luck in your journey forward!!! hugs, lesliehelen
9 Mar 2013
That's really strange, as most people experience drowsiness rather than insomnia from Seroquel. I was actually taking it a few years ago as a sleeping pill because regular sleep medications keep me up at night (weird, huh?). As LaurieShay stated, it's an uncommon side effect. I suggest you call the FDA and report the side effect you experienced from the Seroquel so they can add it to their database of drug side effects. They keep record of all the side effects of all the drugs that people experience who call them and report their experienced side effects.
16 Jun 2013
I have been on seroquel (quetiapine) generic 50 mg for 2 months now. It used to make sleep throughout the night and I felt great! Then I had to go through some stress and once missed a dose... and the problems began. Now I can't fall asleep at all, although it should act as a sedative. I take me lot on in but next month thing I have lightheadness and pressure to my head, like if something is moving there.
My doctor doesn't wan to put me n pills, but I started a new job and those sleepless nights don't help at all. Scared!
Please any feedback is appreciated
17 Jun 2013
Hi, i know this question is old, but as it's been reopened, i thought i'd add my response... Insomnia when taking Seroquel is very uncommon. As already listed, it is renowned for it's sleep inducing properties. Of course not all medications work as they are expected to, so there will be people that don't benefit in the way they expect/are expected to. I have been taking Seroquel since 2010, and although i rate this medication, the effects of getting a good night sleep have reduced during this time. I find it difficult to get to sleep & maintain a good night sleep, but find it difficult getting up early in the morning at times. This, i know, is common when you are taking the extended release version, as i am.
I think if someone is taking this medication as a sleep aid, and not for it's mental health benefits, & it isn't working, then ask your doctor if you can try something else? Some of the older antidepressant's work as a sleep aid, such as Amitriptyline. These can be used long term. Or you could try a short course of a sleeping aid, such as Zopiclone, to kick start your natural sleeping pattern again. I will continue taking Seroquel for BPD, & although not as effective as they first were, they still help my sleep to a certain degree.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking seroquel 200mg at night to sleep and I want to get off of it. I was prescribed the vistril 50mg and it is not nearly enough... I ...
4 answers • 13 Jan 2010
... results from taking it. I have been on sooooo many medications for not just insomnia but anxiety and depression. NOTHING seems to work right. ...
9 answers • 30 Apr 2011
Dr is stubborn. I need ammo.I can't sleep, racing mind, plus Ii have depression oon top of bipolar. Seroquel makes me groggy all day and hungry ...
8 answers • 9 Aug 2011
I've been on Seroquel and it has put 40 lbs. on me. Does Tofranil also cause weight gain? How can you find other drugs that treat insomnia in ...
4 answers • 4 Sep 2011
Regular seroqul and xanax worked great for me. Nurse practiioner wants to take the xanax. Seroquel xr makes me sleep all the time and feel like a ...
6 answers • 14 May 2012